Alert archive / Colorado / Special Weather Statements in 2024
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 19, 2024, 2:04 PM MDT for Crowley County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2024, 2:04 PM MDT (20:04 UTC)
- Expired
- Jul 19, 2024, 2:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.25 in
- Wind
- 40
County Crowley County, CO
The radar
The Pueblo radar (KPUX), 12 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 376 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
394
WWUS85 KPUB 192004
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
204 PM MDT Fri Jul 19 2024
COZ085-086-089-192030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
204 PM MDT Fri Jul 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES THROUGH 230 PM
MDT...
At 204 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Truckton, or 30 miles northeast of Pueblo Airport,
moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern El
Paso, northwestern Crowley and northeastern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 10405 3852 10397 3844 10394 3839 10427
3869 10427 3871 10405
TIME...MOT...LOC 2004Z 352DEG 13KT 3863 10415
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
EPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 19, 11:06 AM MDT, 2 hours 58 minutes earlier. Its key messages:
- More daily thunderstorms expected with a few strong to severe possible this afternoon and evening on the Plains.
- Warmer this afternoon, cooling off for the weekend
- Daily isolated to scattered afternoon showers and storms are expected for Saturday through Thursday.
Area forecast discussion, Jul 19, 11:06 AM MDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1106 AM MDT Fri Jul 19 2024 .KEY MESSAGES... - More daily thunderstorms expected with a few strong to severe possible this afternoon and evening on the Plains. - Warmer this afternoon, cooling off for the weekend - Daily isolated to scattered afternoon showers and storms are expected for Saturday through Thursday. && .SHORT TERM /THROUGH TONIGHT/... Issued at 421 AM MDT Fri Jul 19 2024 Currently...satellite imagery shows scattered cloud cover across much of southern Colorado early this morning as weak energy exits the region. Temperature are mild, with mostly 50s and 60s with light winds. Moisture remains in place across the Plains, with dewpoints in the mid 50s to lower 60s. Today...an upper level high will sit across the Intermountain West, producing continued northerly flow across Colorado. An embedded upper vort max will shift south across the Palmer Divide by late afternoon and early evening. Expect initial thunderstorm development over the higher terrain by 11 AM, spreading eastward into the Palmer Divide region by early afternoon. As the upper wave continues south-southeast, additional thunderstorms are expected to develop. Shear will be pretty weak, expect out near the Kansas border, and instability somewhat limited along the I-25 corridor. Better daytime heating and moisture will remain pooled across the far Eastern Plains, where one or two strong to possibly severe storms may be possible. Hail to near 1.5 inches in diameter and wind gusts in excess of 60 mph may be possible with stronger storms near the Kansas border by late afternoon and early evening. Storms will also be efficient rainfall producers, given PWAT values nearing 1 inch, and localized flash flooding may also be possible. Temperatures will warm through the 80s and into the lower 90s across much of the Plains this afternoon. Tonight...the upper high will slowly shift westward into the Great Basin overnight. This will keep southern Colorado under broad northerly flow aloft. The upper wave responsible for showers and thunderstorms will continue to track southeast across the Plains, and exit the region overnight. Model guidance shows the best potential for a couple strong to possibly severe storms near the Kansas border through around 9 PM. Thunderstorm activity should wind down after that, as the upper vort max continues away from the area. Model guidance is also producing an outflow boundary from this convection, that will shift back west across the Plains, helping keep moisture in place overnight and setting up the area for Saturday. Overnight lows will remain on the mild side, with 50s and 60s across the area. Mozley && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 421 AM MDT Fri Jul 19 2024 Saturday - Thursday: For the long term period, a relatively consistent pattern will be in place. Flow will be northerly to northwesterly as a trough develops across the eastern US and ridging gets pushed further west across the western US. Ensemble model guidance are in good agreement about this, leading to high (60-79%) confidence in this pattern evolution. While no major forcing is anticipated with this pattern, minor short waves, along with orographics aided by diurnal upslope, will allow for periods of heightened forcing. With periods of increased forcing, along with adequate moisture remaining over the area, daily isolated to scattered rain showers and thunderstorms are expected each afternoon. The greatest coverage of showers and storms will be along the mountains, though showers and storms will trek across the valleys and plains as well as they become pushed off of the higher terrain. With that all said, precipitation present each day will dissipate across south central and southeastern Colorado during the evening hours as instability and forcing wane. Looking at temperatures, the weekend and beginning of the next work week will be the coolest, with temperatures below seasonal values thanks to some cold front passes. Then heading into the mid to later part of next week, temperatures will slowly rebound back to near seasonal values as the aforementioned ridge starts to slide back east. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1105 AM MDT Fri Jul 19 2024 Showers and thunderstorms will develop over the mountains around noon and drift off into the adjacent lower elevations after 20-21z. Primary affects at the terminals will be gusty outflow winds from thunderstorms with peak gusts up to 45 kts possible. Some brief MVFR to IFR cigs/vis with +TSRA will be possible if an unlikely direct hit from a stronger thunderstorm occurs. KCOS will see the best chance for TSRA at the terminal though probabilities just below 50% will limit mention to VCTS in the TAF for now. KPUB and KALS could also see -TSRA though even lower odds will limit mention to VCTS for now. A cold front will move through KCOS and KPUB which settle winds into a more northerly component after thunderstorms pass to the east with winds eventually shifting around from the east tomorrow afternoon. KALS will see winds shift around from the east around 10-15 kts early this evening before becoming light and variable overnight. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MOZLEY LONG TERM...SIMCOE AVIATION...KT
Hazardous weather outlook, Jul 19, 11:25 AM MDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1125 AM MDT Fri Jul 19 2024 COZ058>089-093>099-201730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1125 AM MDT Fri Jul 19 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms, some strong to severe, are expected across much of southern Colorado this afternoon and evening. The strongest storms are forecast across the eastern plains east of a line from La Junta to Springfield by late afternoon and evening which will be capable of producing hail to the size of ping pong balls, gusty winds up to 65 mph and heavy downpours. Localized flash flooding is possible, mainly over flood prone areas. Scattered showers and thunderstorms are also expected across the higher terrain this afternoon into this evening. Lightning, wind gusts to 45 mph and locally heavy rainfall are possible. Localized flash flooding may be possible on area burn scars. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Daily isolated to scattered afternoon rain showers and thunderstorms are expected for Saturday through Thursday. The greatest coverage will be along the mountains. Expected hazards with any more organized storms will be gusty winds, small hail, heavy rain, and lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 31/23
In the hours before
Special weather statement, Jul 19, 12:48 PM MDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1248 PM MDT Fri Jul 19 2024
COZ072-074-075-087-191915-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
1248 PM MDT Fri Jul 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HUERFANO...EAST
CENTRAL COSTILLA AND WESTERN LAS ANIMAS COUNTIES THROUGH 115 PM
MDT...
At 1244 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Veta, or 39 miles northwest of Trinidad, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
La Veta, Cuchara, Cuchara Pass, Spring Burn Scar south of Highway 160
in Costilla county, Spring Burn Scar north of Highway 160, Indian
Creek on the southeastern Spring Burn Scar, and Spring Burn Scar
south of Highway 160 in Huerfano county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3764 10513 3757 10492 3733 10497 3743 10529
TIME...MOT...LOC 1844Z 019DEG 8KT 3754 10506
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
EPSpecial weather statement, Jul 19, 1:22 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
122 PM MDT Fri Jul 19 2024
COZ072-074-075-087-191945-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
122 PM MDT Fri Jul 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HUERFANO...EAST
CENTRAL COSTILLA AND WESTERN LAS ANIMAS COUNTIES THROUGH 145 PM
MDT...
At 122 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Veta, or 36 miles northwest of Trinidad, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
La Veta, Cuchara, Cuchara Pass, Spanish Peaks, Indian Creek on the
southeastern Spring Burn Scar, Spring Burn Scar south of Highway 160
in Huerfano county, and southeastern Spring Burn Scar south of
Highway 160 in Costilla county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3754 10518 3748 10495 3726 10495 3733 10527
TIME...MOT...LOC 1922Z 013DEG 8KT 3746 10507
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EPSpecial weather statement, Jul 19, 1:24 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
124 PM MDT Fri Jul 19 2024
COZ085-192000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
124 PM MDT Fri Jul 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EL PASO COUNTY
THROUGH 200 PM MDT...
At 124 PM MDT, Doppler radar was tracking a strong thunderstorm over
Security-Widefield, or 9 miles southeast of Colorado Springs, moving
south at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southeastern Colorado Springs, Fountain, Security,
Security-Widefield, Fort Carson, and Hanover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3873 10480 3880 10463 3857 10449 3853 10482
TIME...MOT...LOC 1924Z 344DEG 10KT 3871 10472
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EPSpecial weather statement, Jul 19, 2:04 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
204 PM MDT Fri Jul 19 2024
COZ085-086-089-192030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
204 PM MDT Fri Jul 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES THROUGH 230 PM
MDT...
At 204 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Truckton, or 30 miles northeast of Pueblo Airport,
moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern El
Paso, northwestern Crowley and northeastern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 10405 3852 10397 3844 10394 3839 10427
3869 10427 3871 10405
TIME...MOT...LOC 2004Z 352DEG 13KT 3863 10415
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:27 PM MDT | Special Weather Statement | PUB | Las Animas | 48 min |
| Jul 18, 6:30 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Jul 18, 6:34 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 41 min |
| Jul 18, 7:20 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jul 18, 7:32 PM MDT | Special Weather Statement | PUB | Pueblo | 43 min |
| Jul 18, 8:21 PM MDT | Special Weather Statement | PUB | Otero | 24 min |
| Jul 18, 8:42 PM MDT | Special Weather Statement | PUB | Otero | 48 min |
| Jul 18, 9:48 PM MDT | Special Weather Statement | PUB | Crowley | 42 min |
| Jul 19, 12:48 PM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Jul 19, 1:22 PM MDT | Special Weather Statement | PUB | Costilla | 23 min |
| Jul 19, 1:24 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Jul 19, 3:56 PM MDT | Special Weather Statement | PUB | Kiowa | 34 min |
| Jul 19, 4:36 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 24 min |
| Jul 19, 5:01 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 29 min |
| Jul 19, 5:50 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 28 min |
| Jul 19, 5:57 PM MDT | Special Weather Statement | PUB | Las Animas | 48 min |
Nearby
Special Weather Statements in Colorado, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.